Jump to content

Has anyone had experience switching generic brands of their benzo?


Recommended Posts

Yesterday, I switched from the Mylan brand of generic K to the Teva brand.  I did this because I switched pharmacies (to a compounding pharmacy, and Teva is the brand they stock.)  I have had sudden terrible symptoms -- feels like withdrawal symptoms -- even though I did not decrease my dosage.  I know there can be variances in generics, but I did not expect it to hit me this hard.  I'm even having some interdose withdrawal.  Perhaps, one brand has slightly less active ingredient than the other -- I don't know.

 

I am currently on 3.5 mg K, but am having a terrible time making even the tiniest cuts -- that's why I went to the compounding pharmcy to get some liquid K so I could have more flexibility to make small cuts.  Again, I just started this yesterday and have not decreased dosage.  My daily dose is comprised of 3 mg dry pills and .5 liquid for flexibility.  The liquid and the dry were both switched to Teva brand generic.

 

The parmacist can order me Mylan next week if I want to go back to my old brand.    I'm not sure if one brand is better than the other -- it's probably just what my body was used to.

 

I feel pretty lousy and I guess I'll have to take the weekend to decide whether to try to adapt to the new brand or go back.  Does anyone have any suggestions or their own stories to share?   

 

 

 

 

Link to comment
Share on other sites

Hey Twell,

 

I don't know if this helps but to me generic Ambien is not as effective as the original. I did not get the same quality of sleep with the generic. Hang in there I know that its hard  :( Tapering is a big adjust on its own so maybe if it does not feel right you should revert.

 

I hope this helps

Blessed78

Link to comment
Share on other sites

Yes Twell

I had to change to generic diazapam and the same thing happened to me

Its as if they were completely different and my with drawl got worse.

I cant get my old brand now as its no longer made here So Im stuck with this one and its real hard tapering. My body just hasnt got used to them or stabilised

 

Link to comment
Share on other sites

Hi Twell - My pharmacy stopped carrying my generic and I had to experiment with 3 different generics before I found one that seemed to work (Teva).  Everyone is different in this regard.  Yes, there are differences between generics and I have been told there can be a +/- 10% variance between different manufacturers.  Also, the fillers can be different which can affect a sensitive person (like me).  Hope this helps.  Best, Billwill
Link to comment
Share on other sites

Bill,

 

Which generic brand did you previously take?  What other brands have you tried and what did you thinnk of them.  Was one of them Mylan?  I have just switched frome Mylan to Teva and by body seems to be going into withdrawal.  I'l trying to decide whether to try to stick it out and hope my body adjusts to the Teva or go back to  Mylan.    Did you experience any interdose withdrawal with Teva or any of the brands you tried? Thanks.

T

Link to comment
Share on other sites

Hi Twell - I started out on Actavis but my pharmacy switched to Caraco.  I didn't have a problem with this switch and the Caraco pills were easier to cut than the Actavis which are harder.  However, the Caraco manufacturer had quality problems so the pharmacy changed again to Sandoz.  I had a terrible time with these and, because they were slightly oval, were difficult for me to cut.  So I had them get Teva which worked for me.  I never had intradose withdrawal with K (took 3 times per day) but did with Ativan which has a much shorter half life.  That said, my time on K was miserable because I refused to take my dose above 1mg so I think it lost its effacy over time and I was in a constant state of misery.  I tried the compounded route and always hit the wall at about 0.5mg until this year when I pushed it on through.  Hope this helps.  Best, Bill
Link to comment
Share on other sites

×
×
  • Create New...